Is a PI only option a good idea?
May 4, 2006
Hi, I'm an HIV pos female, about 12 yrs now. Started Crixivan almost as soon as it was FDA approved and have changed meds a few times over the years always as a result of side effects, not resistance. Always got good viral suppression. When I first started meds 12 yrs ago, my VL was <6000. As a result of high cholesterol, trig, insulin resistance, and more superficially, lipodystrophy, I've been off meds now for 6 months, to give my body a rest from the HIV medications. My last viral load was 1400, CD4 415 w/CD4/lymph ratio of 23%. My doc says I can restart meds if I want, or wait a little longer. He recommends Reyataz and a low dose of Norvir. He says it won't take much to get good viral suppression but I'm concerned that I should also be taking a med from another class. Any thoughts? I hope I didn't jeobardize my immune system because of this decision. Thanks for you recommendation.
Response from Dr. Wohl
I agree with you. There are no data regarding extended antiviral effects of Reyataz+Norvir alone. There have been a few small studies of Kaletra given as the only HIV medication but I still would not consider this an attractive option for you.
Both abacavir and tenofovir are both considered to have little to no role in evelated lipids, diabetes or body shape change. Both can be taken with 3TC or FTC which are also considered safe from a metabolic standpoint.
I see no reason you could not be on Truvada and Reyataz+Norvir.
I don't think your drug holiday will do any harm and it may be helpful psychologically to get you ready for your next regimen. I would not wait too long though to restart.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- When Is Syphilis Contagious?
- What Would Happen If You Had Sex With Someone That Had Genital Warts?
- What Kind Of Doctor Should I See For Hpv?
- What Is The Percentage For Positive Herpes Simplex Type 1?
- What Does It Mean If My Pap Smear Is Normal But I Am Hpv Positive?
- Treatment Of Male Partner Bacterial Vaginosis
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.